Advanced Search
Article Contents
Article Contents

Nonlinear stability of elliptic equilibria in hamiltonian systems with exponential time estimates

  • * Corresponding author: Jesús F. Palacián

    * Corresponding author: Jesús F. Palacián 

The authors are partially supported by Projects MTM 2014-59433-C2-1-P of the Ministry of Economy and Competitiveness of Spain and MTM 2017-88137-C2-1-P of the Ministry of Science, Innovation and Universities of Spain. D. C.-D. acknowledges support from CONICYT PhD/2016-21161143. C. Vidal is partially supported by Fondecyt, grant 1180288

Abstract Full Text(HTML) Figure(1) Related Papers Cited by
  • In the framework of nonlinear stability of elliptic equilibria in Hamiltonian systems with $ n $ degrees of freedom we provide a criterion to obtain a type of formal stability, called Lie stability. Our result generalises previous approaches, as exponential stability in the sense of Nekhoroshev (excepting a few situations) and other classical results on formal stability of equilibria. In case of Lie stable systems we bound the solutions near the equilibrium over exponentially long times. Some examples are provided to illustrate our main contributions.

    Mathematics Subject Classification: Primary: 37J25, 70H14; Secondary: 70K42.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  On the left we plot the curves $ I_2 = 3 I_3 $ (blue) and $ 40 I_3^3 = I_2^3/2 $ (orange) showing that $ {\mathcal H}_6 $ changes sign in $ S $, hence Lie stability cannot be accomplished. On the right we consider $ {\mathcal H}_6 = 4 I_3^3 - I_2^3/3 $ and plot the curves $ I_2 = 3 I_3 $ (blue) and $ 4 I_3^3 = I_2^3/3 $ (orange) showing that the origin of $ \mathbb{R}^{6} $ is Lie stable for the Hamiltonian $ H_2 +{\mathcal H}_6 + \cdots $

  • [1] G. BenettinF. Fassò and M. Guzzo, Nekhoroshev stability of $L_4$ and $L_5$ in the spatial restricted three body problem, Regul. Chaotic Dyn., 3 (1998), 56-72.  doi: 10.1070/rd1998v003n03ABEH000080.
    [2] A. Bounemoura, B. Fayad and L. Niederman, Super-exponential stability for generic real-analytic elliptic equilibrium points, Adv. Math. 366 (2020), 107088, 30 pp. doi: 10.1016/j.aim.2020.107088.
    [3] A. D. Bryuno, Formal stability of Hamiltonian systems, Mat. Zametki, 1 (1967), 325-330. 
    [4] H. E. Cabral and K. R. Meyer, Stability of equilibria and fixed points of conservative systems, Nonlinearity, 12 (1999), 1351-1362.  doi: 10.1088/0951-7715/12/5/309.
    [5] D. Cárcamo-Díaz, Stability and Estimates near Elliptic Equilibrium Points in Hamiltonian Systems and Applications, Ph.D thesis, Universidad del Bío-Bío in Concepción, Chile, 2019.
    [6] D. Cárcamo-Díaz and C. Vidal, Instability of equilibrium solutions of Hamiltonian systems with $n$-degrees of freedom under the existence of a single resonance and an invariant ray, J. Differential Equations, 265 (2018), 6295-6315.  doi: 10.1016/j.jde.2018.07.022.
    [7] D. Cárcamo-Díaz and C. Vidal, Instability of equilibrium solutions of Hamiltonian systems with $n$-degrees of freedom under the existence of multiple resonances and an application to the spatial satellite problem, J. Dynam. Differential Equations, 31 (2019), 853-882.  doi: 10.1007/s10884-018-9679-6.
    [8] D. Cárcamo-DíazJ. F. PalaciánC. Vidal and P. Yanguas, On the nonlinear stability of the triangular points in the circular spatial restricted three-body problem, Regul. Chaotic Dyn., 25 (2020), 131-148.  doi: 10.1134/S156035472002001X.
    [9] D. Cárcamo-Díaz, J. F. Palacián, C. Vidal and P. Yanguas, Nonlinear stability in the spatial attitude motion of a satellite in a circular orbit, preprint, 2021.
    [10] P. ChartierA. Murua and J. M. Sanz-Serna, Higher-order averaging, formal series and numerical integration Ⅲ: Error bounds, Found. Comput. Math., 15 (2015), 591-612.  doi: 10.1007/s10208-013-9175-7.
    [11] H. S. DumasK. R. MeyerJ. F. Palacián and P. Yanguas, Asymptotic stability estimates near an equilibrium point, J. Differential Equations, 263 (2017), 1125-1139.  doi: 10.1016/j.jde.2017.03.011.
    [12] F. FassòM. Guzzo and G. Benettin, Nekhoroshev-stability of elliptic equilibria of Hamiltonian systems, Commun. Math. Phys., 197 (1998), 347-360.  doi: 10.1007/s002200050454.
    [13] B. Fayad, Lyapunov unstable elliptic equilibria, preprint, hal-02414963.
    [14] A. Giorgilli, Rigorous results on the power expansions for the integrals of a Hamiltonian system near an elliptic equilibrium point, Ann. Inst. H. Poincaré Phys. Théor., 48 (1988), 423-439. 
    [15] J. Glimm, Formal stability of Hamiltonian systems, Comm. Pure Appl. Math., 17 (1964), 509-526.  doi: 10.1002/cpa.3160170408.
    [16] M. GuzzoL. Chierchia and G. Benettin, The steep Nekhoroshev's theorem, Commun. Math. Phys., 342 (2016), 569-601.  doi: 10.1007/s00220-015-2555-x.
    [17] M. GuzzoE. Lega and C. Froeschlé, Diffusion and stability in perturbed non-convex integrable systems, Nonlinearity, 19 (2006), 1049-1067.  doi: 10.1088/0951-7715/19/5/003.
    [18] L. G. Khazin, On the stability of Hamiltonian systems in the presence of resonances, Prikl. Mat. Mekh. 35 1971,423–431. doi: 10.1016/0021-8928(71)90006-2.
    [19] L. G. Khazin, Interaction of third-order resonances in problems of the stability of Hamiltonian systems, Prikl. Mat. Mekh., 48 (1984), 496-498.  doi: 10.1016/0021-8928(84)90146-1.
    [20] A. L. Kunitsyn and A. A. Perezhogin, The stability of neutral systems in the case of a multiple fourth-order resonance, Prikl. Mat. Mekh., 49 (1985), 57-63.  doi: 10.1016/0021-8928(85)90127-3.
    [21] P. Lochak, Canonical perturbation theory via simultaneous approximation, Russian Math. Surveys, 47 (1992), 57-133.  doi: 10.1070/RM1992v047n06ABEH000965.
    [22] A. P. Markeev, On the stability of the triangular libration points in the circular bounded three body problem, Prikl. Mat. Mekh., 33 (1969), 105-110.  doi: 10.1016/0021-8928(69)90117-8.
    [23] A. P. Markeev, Libration Points in Celestial Mechanics and Space Dynamics, Moscow, Nauka (in Russian), 1978.
    [24] K. R. Meyer and D. C. Offin, Introduction to Hamiltonian Dynamical Systems and the $N$-Body Problem, 3$^{rd}$ edition, Applied Mathematical Sciences, 90, Springer, New York, 2017. doi: 10.1007/978-3-319-53691-0.
    [25] K. R. MeyerJ. F. Palacián and P. Yanguas, Normally stable Hamiltonian systems, Discrete Contin. Dynam. Syst., 33 (2013), 1201-1214.  doi: 10.3934/dcds.2013.33.1201.
    [26] J. Moser, Stabilitätsverhalten kanonischer Differentialgleichungssysteme, Nachr. Akad. Wiss. Göttingen, Math.-Phys. Kl. II, 6 (1955), 87-120. 
    [27] J. Moser, New aspects in the theory of stability of Hamiltonian systems, Comm. Pure Appl. Math., 11 (1958), 81-114.  doi: 10.1002/cpa.3160110105.
    [28] A. I. Neishtadt, The separation of motions in systems with rapidly rotating phase, Prikl. Mat. Mekh., 48 (1984), 197-204.  doi: 10.1016/0021-8928(84)90078-9.
    [29] N. N. Nekhoroshev, An exponential estimate of the time of stability of nearly integrable Hamiltonian systems. I, Usp. Mat. Nauk., 32 (1977), 5-66. 
    [30] L. Niederman, Nonlinear stability around an elliptic equilibrium point in a Hamiltonian system, Nonlinearity, 11 (1998), 1465-1479.  doi: 10.1088/0951-7715/11/6/002.
    [31] L. Niederman, Prevalence of exponential stability among nearly integrable Hamiltonian systems, Ergodic Theory Dynam. Systems, 27 (2007), 905-928.  doi: 10.1017/S0143385706000927.
    [32] J. Pöschel, On Nekhoroshev's estimate at an elliptic equilibrium, Int. Math. Res. Not., 1999 (1999), 203-215.  doi: 10.1155/S1073792899000100.
    [33] F. dos SantosJ. E. Mansilla and C. Vidal, Stability of equilibrium solutions of autonomous and periodic Hamiltonian systems with $n$-degrees of freedom in the case of single resonance, J. Dynam. Differential Equations, 22 (2010), 805-821.  doi: 10.1007/s10884-010-9176-z.
    [34] F. dos Santos and C. Vidal, Stability of equilibrium solutions of autonomous and periodic Hamiltonian systems in the case of multiple resonances, J. Differential Equations, 258 (2015), 3880-3901.  doi: 10.1016/j.jde.2015.01.044.
    [35] F. dos Santos and C. Vidal, Stability of equilibrium solutions of Hamiltonian systems with $n$-degrees of freedom and single resonance in the critical case, J. Differential Equations, 264 (2018), 5152-5179.  doi: 10.1016/j.jde.2017.12.033.
    [36] G. Schirinzi and M. Guzzo, On the formulation of new explicit conditions for steepness from a former result of N. N. Nekhoroshev, J. Math. Phys., 54 (2013), 072702, 23 pp. doi: 10.1063/1.4813059.
    [37] C. L. Siegel, Über die Existenz einer Normalform analytischer Hamiltonscher Differential Gleichungen in der Nähe einer Gleichgewichtslösung, Math. Ann., 128 (1954), 144-170.  doi: 10.1007/BF01360131.
    [38] V. E. Zhavnerchik, On the stability of autonomous systems in the presence of several resonances, Prikl. Mat. Mekh., 43 (1979), 229-234. 
  • 加载中



Article Metrics

HTML views(646) PDF downloads(215) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint